Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 219, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 1, 2011, 12:13 PM EDT for Cuyahoga County, Geauga County, Ohio. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2011, 12:13 PM EDT (16:13 UTC)
- Expired
- Aug 1, 2011, 1:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Cuyahoga County, OH, Geauga County, OH
The radar
The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 12:21 PM EDT | HAIL 1 | 3 E Chagrin Falls, OH | |
| Aug 1, 12:34 PM EDT | HAIL 1 | Moreland Hills, OH | |
| Aug 1, 12:55 PM EDT | HAIL 1 | Bainbridge, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
508
WUUS51 KCLE 011613
SVRCLE
OHC035-055-011715-
/O.NEW.KCLE.SV.W.0219.110801T1613Z-110801T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1213 PM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CUYAHOGA COUNTY IN NORTHEAST OHIO
SOUTHWESTERN GEAUGA COUNTY IN NORTHEAST OHIO
* UNTIL 115 PM EDT
* AT 1204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM CLUSTER
WAS LOCATED FROM EUCLID TO HUNTING VALLEY...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOLON...
SOUTH RUSSELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4157 8149 4157 8140 4135 8117 4135 8160
4153 8168 4156 8163 4156 8160 4162 8154
4164 8149
TIME...MOT...LOC 1612Z 316DEG 23KT 4145 8141
$$
LAPLANTE1 follow-up statement
185 WWUS51 KCLE 011643 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1243 PM EDT MON AUG 1 2011 OHC035-055-011715- /O.CON.KCLE.SV.W.0219.000000T0000Z-110801T1715Z/ CUYAHOGA OH-GEAUGA OH- 1243 PM EDT MON AUG 1 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR SOUTHWESTERN GEAUGA AND EASTERN CUYAHOGA COUNTIES... LARGE HAIL...ONE INCH IN DIAMETER...WAS REPORTED WITH THE SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BAINBRIDGE...OR 14 MILES NORTH OF RAVENNA...MOVING SOUTHEAST AT 25 MPH. THE STORM WILL MOVE ACROSS SOLON AND EXTREME SOUTHWEST GEAUGA COUNTY. LARGE HAIL AND WIND GUSTS OF 60 MPH REMAIN LIKELY. LAT...LON 4146 8160 4156 8139 4135 8117 4135 8155 TIME...MOT...LOC 1640Z 316DEG 23KT 4132 8124 $$ KOSARIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 11:28 AM EDT, 45 minutes earlier.
Area forecast discussion, Aug 1, 11:28 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1128 AM EDT MON AUG 1 2011 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE IS EXPECTED TO CROSS THE EASTERN GREAT LAKES TODAY. HIGH PRESSURE OVER THE TENNESSEE VALLEY WILL REMAIN NEARLY STATIONARY THIS WEEK. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION ON WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... RADAR SHOWING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVING INTO ERN CUYAHOGA AND LAKE COUNTIES AS OF 1115 AM. WHILE THERE IS NOT ANYTHING ELSE UPSTREAM OVER THE LAKE...PERIODIC SHOWERS AND THUNDERSTORMS MAY CONTINUE INTO THE AFTERNOON GENERATED FROM THE LAKE ENVIRONMENT. A WEAK COLD FRONT WILL CONTINUE TO PUSH SOUTH TOWARD THE AREA BUT STILL CONCERNED ABOUT DEVELOPMENT OF CONVECTION THIS AFTERNOON. FOR NOW WENT WITH MAINLY SLGT CHC POPS ACROSS MUCH OF THE AREA...WITH THE EXCEPTION OF HIGHER POPS IN VICINITY OF CURRENT SHRA/TS ON RADAR. MODIFIED TEMPS AND DEWPOINTS FOR THE AFTERNOON. GUIDANCE NOT VERY REPRESENTATIVE WITH MAV AND MET SHOWING DPTS MIXING OUT INTO THE UPPER 60S TO 70 ACROSS GREATER TOL AREA. HOWEVER...DEWPOINT POOLING AHEAD OF THE WEAK FRONT MAY ALLOW FOR THEM TO REMAIN IN THE LOWER 70S. THIS COMBINED WITH TEMPS IN THE LOWER 90S WILL ALLOW FOR HEAT INDEX VALUES TO APPROACH 100. WILL HOLD OFF ON HEAT ADVISORY HEADLINES BUT DO WANT TO MENTION THAT CONDITIONS WILL BE CLOSE TO ADVISORY ESPECIALLY AROUND GREATER TOLEDO. THE ONLY OTHER ITEM HOLDING BACK IS THAT GIVEN EXPECTED CU FIELD DEVELOPMENT CLOUDS AND THE HIGHER DEWPOINTS MAY ALLOW FOR MAXES TO REMAIN AROUND 91 OR 92. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... MODELS NOW IN FAIRLY GOOD AGREEMENT WITH THE BIG PICTURE. IT APPEARS THAT TONIGHT AND TUESDAY WILL BE MAINLY DRY. THE SITUATION CHANGES TUESDAY NIGHT INTO WEDNESDAY AS A STRONG COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. ALL OF THE GUIDANCE IS SHOWING PRECIP FOR THE AREA AND HAVE GONE WITH LIKELY POPS ALL AREAS TUESDAY NIGHT INTO WEDNESDAY. EARLIER TIMING IN THE FORECAST WAS PERHAPS A TAD SLOW SO HAVE SPED UP THE PRECIP A FEW HOURS. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND BY LATE WEDNESDAY EXPECTING THE ENTIRE FORECAST AREA TO BE DRY. HAVE USED A BLEND OF GUIDANCE TEMPS DURING THE PERIOD...EXCEPT ON WEDNESDAY WHEN THE ETA MOS SEEMS WAY TOO COOL. && .LONG TERM /FRIDAY THROUGH SUNDAY/... LOW PRESSURE WILL BE MOVING TOWARD THE AREA FROM NEAR CHICAGO ON FRIDAY. IT APPEARS THAT THUNDERSTORM CHANCES WILL INCREASE FROM WEST TO EAST STARTING FRIDAY AFTERNOON. BEST CHANCES MAY END UP BEING FRIDAY NIGHT INTO EARLY SATURDAY. AS THE LOW PROGRESSES EASTWARD ON SATURDAY THE REGION SHOULD BEGIN TO DRY OUT FROM WEST TO EAST WITH THUNDERSTORM CHANCES LINGERING ACROSS THE EAST THROUGH MUCH OF THE DAY. HIGH PRESSURE WILL RETURN TO THE AREA ON SUNDAY BUT ANOTHER QUICK MOVING STORM SYSTEM IN THE NW MIDDLE LEVEL FLOW MAY APPROACH FOR SUNDAY NIGHT. HIGH TEMPERATURES WILL REMAIN IN THE MIDDLE TO UPPER 80S. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... MIDDLE LEVEL JET ENERGY WILL DIVE ACROSS THE LOWER GREAT LAKES THROUGH MID AFTERNOON. THIS WILL PROVIDE AN AREA OF LIFT ACROSS THE REGION AS A WEAK COLD FRONT/TROUGH MOVES SOUTHWARD ACROSS NORTHERN OHIO AND NW PA. BEST CHANCES OF THUNDERSTORMS WILL BE ACROSS NE OHIO INTO NW PA THROUGH THE MORNING. UNCERTAIN HOW WIDESPREAD THE CONVECTION WILL BE FOR THE AFTERNOON SO ONLY PLACED A CB IN THE TAFS AT THIS TIME. TRIED PLAYING A 3 HOUR WINDOW OF OPPORTUNITY ALONG AND AHEAD OF THE COLD FRONT/TROUGH. MVFR CEILINGS WILL BE POSSIBLE WITH THE THUNDERSTORMS FOR THE MOST PART. HOWEVER THERE MAY BE BRIEF IFR WHEN VISIBILITIES DROP BELOW 3 MILES IN THE STRONGEST THUNDERSTORMS. THERE WILL LIKELY BE SOME CONVECTIVE DEBRIS CLOUDINESS THAT PERSISTS ACROSS THE REGION FOR THIS AFTERNOON INTO TONIGHT. WINDS WILL INCREASE NEAR AND BEHIND THE COLD FRONT/TROUGH. LOOKS LIKE WINDS WILL SHIFT AROUND TO THE NW AND MAY GUST AS HIGH AS 20 KNOTS. THE STRONGER GUSTS WILL LIKELY BE NEAR THE LAKESHORE. GUSTS SHOULD NOT LAST MORE THAN 3 OR 4 HOURS AND THEN GRADUALLY DECREASE INTO THE EVENING. WINDS WILL BECOME LIGHT AND VARIABLE AT MOST LOCATIONS SHORTLY AFTER SUNSET. OUTLOOK...PATCHY MVFR BR TUESDAY MORNING. NON VFR POSSIBLE IN THUNDERSTORMS TUESDAY AFTERNOON THROUGH WEDNESDAY. && .MARINE... A WEAK COLD FRONT WILL CROSS THE LAKE TODAY. EXPECT TO SEE WEST TO NORTHWEST WINDS THROUGH THE DAY...GENERALLY UNDER 15 KNOTS. A WARM FRONT WILL LIFT NORTHWARD ACROSS THE LAKE ON TUESDAY WITH WINDS GRADUALLY INCREASING FROM A SOUTHERLY DIRECTION DURING THE AFTERNOON. LOW PRESSURE IS EXPECTED TO MOVE ACROSS LAKE ERIE ON WEDNESDAY WITH SOME STRONGER NORTH TO NORTHEAST WINDS DEVELOPING AS IT MOVES TO THE MIDDLE ATLANTIC STATES. IT APPEARS A SMALL CRAFT ADVISORY MAY BE NEEDED BY WEDNESDAY AND COULD PERSIST INTO EARLY THURSDAY. HIGH PRESSURE WILL RETURN THURSDAY NIGHT AND REMAIN IN CONTROL OF THE WEATHER INTO FRIDAY MORNING. THE NEXT AREA OF LOW PRESSURE SHOULD BE IN THE VICINITY OF CHICAGO ON FRIDAY MORNING. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...ABE SHORT TERM...KUBINA LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, Aug 1, 6:53 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 653 AM EDT MON AUG 1 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-021100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 653 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HOT AND HUMID WEATHER IS EXPECTED TODAY. HEAT INDEX VALUES WILL LIKELY REACH THE MIDDLE 90S OVER MOST OF THE AREA THIS AFTERNOON. A FEW THUNDERSTORMS ARE ALSO POSSIBLE TODAY. BRIEF HEAVY RAINS WILL BE LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 1, 10:22 AM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1022 AM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM HAIL WILLOUGHBY 41.65N 81.41W
08/01/2011 E1.25 INCH LAKE OH PUBLIC
1000 AM HAIL MENTOR 41.69N 81.33W
08/01/2011 E1.00 INCH LAKE OH PUBLIC
1002 AM HAIL MENTOR 41.69N 81.33W
08/01/2011 E1.25 INCH LAKE OH TRAINED SPOTTER
1004 AM HAIL MENTOR-ON-THE-LAKE 41.71N 81.36W
08/01/2011 E0.88 INCH LAKE OH PUBLIC
DIME SIZE HAIL AT INTERSECTION OF ROUTES 2 AND 615.
1007 AM HAIL WILLOUGHBY 41.65N 81.41W
08/01/2011 E1.00 INCH LAKE OH PUBLIC
1013 AM HAIL WILLOUGHBY 41.65N 81.41W
08/01/2011 E1.00 INCH LAKE OH TRAINED SPOTTER
1021 AM HAIL EASTLAKE 41.66N 81.43W
08/01/2011 E1.00 INCH LAKE OH TRAINED SPOTTER
&&
LEELocal storm report, Aug 1, 10:36 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1036 AM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM HAIL MENTOR 41.69N 81.33W
08/01/2011 E2.00 INCH LAKE OH PUBLIC
1015 AM HAIL MENTOR 41.69N 81.33W
08/01/2011 E1.75 INCH LAKE OH TRAINED SPOTTER
GOLF BALL SIZE HAIL AND BRANCHES DOWN.
1019 AM HAIL WILLOUGHBY 41.65N 81.41W
08/01/2011 E1.00 INCH LAKE OH PUBLIC
1022 AM HAIL W MENTOR 41.69N 81.33W
08/01/2011 E1.75 INCH LAKE OH PUBLIC
1027 AM HAIL KIRTLAND 41.60N 81.34W
08/01/2011 E1.00 INCH LAKE OH TRAINED SPOTTER
&&
LEELocal storm report, Aug 1, 11:56 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1156 AM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HAIL CLEVELAND 41.48N 81.68W
08/01/2011 E1.00 INCH CUYAHOGA OH PUBLIC
1150 AM HAIL EUCLID 41.59N 81.52W
08/01/2011 E0.88 INCH CUYAHOGA OH TRAINED SPOTTER
SEVERAL LARGE LIMBS DOWN.
1153 AM HAIL EUCLID 41.59N 81.52W
08/01/2011 E1.00 INCH CUYAHOGA OH TRAINED SPOTTER
&&
LEEThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:06 AM EDT | Special Marine Warning | CLE | 84 min | |
| Aug 1, 9:43 AM EDT | Severe Thunderstorm Warning | CLE | Lake | 47 min |
| Aug 1, 10:10 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 36 min |
| Aug 1, 10:54 AM EDT | Areal Flood Advisory | CLE | Lake | 2 hr |
| Aug 1, 10:54 AM EDT | Special Marine Warning | CLE | 96 min | |
| Aug 1, 11:12 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 63 min |
| Aug 1, 12:16 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Aug 1, 12:44 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 61 min |
| Aug 1, 12:51 PM EDT | Special Marine Warning | CLE | 84 min | |
| Aug 1, 1:04 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 56 min |
| Aug 1, 1:19 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Wood | 56 min |
| Aug 1, 1:32 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Sandusky | 58 min |
| Aug 1, 1:42 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 63 min |
| Aug 1, 1:53 PM EDT | Tornado Warning | CLE | Sandusky, Wood | 37 min |
| Aug 1, 2:01 PM EDT | Special Marine Warning | CLE | 44 min | |
| Aug 1, 2:10 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 54 min |
| Aug 1, 2:16 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Summit, Wayne | 44 min |
| Aug 1, 2:24 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 66 min |
| Aug 1, 2:31 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 44 min |
| Aug 1, 2:37 PM EDT | Areal Flood Advisory | CLE | Ottawa, Sandusky, Seneca, Wood | 4 hr |
| Aug 1, 2:57 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Stark, Summit, Wayne | 63 min |
| Aug 1, 3:09 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 66 min |
| Aug 1, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 56 min |
| Aug 1, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.